Jump to content
Important Survey - Please Participate ×

Getting off of Temazepam


[Su...]

Recommended Posts

 

Hello, I am wanting to get off of taking Temazapam. I am currently on 30mg a night and have been on it for 6 months. I was always concerned about being on it, but the psychiatric nurse practitioner assured me i would be fine once the Lexapro kicked in. I am currently only on 5 mg of Lexapro, I am afraid to move up on it and really do not want to be on any drugs. I also have been randomly taking xanax for anxiety during the day. I break in half a .25mg pill and maybe take it once a day sometimes twice, but not every day. She also recommended that. I was on xanax for about 8 months when I was going through my cancer treatment in 2014 and 2015, but tapered it down after treatment and was taking half of a .25mg to  a whole .25mg sometimes at night for sleep until about 6 months ago. I decided not to take it any more and got insomnia, couldn't sleep for 4 nights, so thats where the temazapam and Lexapro comes in. When I started the Temazapam I quit the xanax for about 3 months but started it again thinking it will help me function better. I was having anxiety before this and was still under a lot of stress. They diagnosed me with Major Depressive Disorder. I still wonder if going off that small dose put me in a tail spin. Here's my question? What is going to be the best way to get  off. Should I taper off the small dose of xanax first? Can I directly cut the Temazapam without transferring to Valium? I'm also so afraid after reading all of the horror stories.

 

Link to comment
Share on other sites

Hi Summer62.  Welcome to BenzoBuddies.

 

Having used both Temazepam and Xanax in the past, I would like to reply in depth to your questions, but rather than do it here, let me ask you to start a thread in General Taper Plans that will be ongoing and available to the wider membership.  I'll watch for it.

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Please take some time to write a 'signature' (benzodiazepine use and taper history). This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

Challis  :thumbsup:

Link to comment
Share on other sites

Hi Challis,

 

I noticed you were on Temazapam a long time. I'm wondering if i should switch to valium to do the taper?

 

I found your new thread in Taper Plans... I'm going to copy your Intro and do my best to address all your questions.

:thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...